It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board


Birth Control Board Index


I am having difficulty with my period this month. I started my period May 3rd, a week and a half early. I had just switched birth control types from Lo Ogestrel to Necon, and Necon was obviously not working out for me (the previous month I got my period a week early). Deciding I did not want to have my period for a full two and a half weeks, I took the next pack early, skipping my placebo pills. This stopped my period for about three days, but then it started up again. I called my doctor and they wrote me a prescription for my original pill Lo Ogestrel which kept me pretty regular, but gave me mild cramps (I can live with them, I JUST want to be regular again!!!!!). As I continued on the NEcon pack I had started, I continued to bleed. By Thursday, a week and a half after starting the pack of Necon, I was feeling lousy, tired and nauseous somewhat, so I stopped taking that pack all together. That was on the 17th. I went three days off any sort of bc all together, and then started my old pill Lo Ogestrel this past Sunday, hoping that my period would finally stop. I still have not stopped bleeding and it is now Tuesday. By this Thursday, if I don't stop the bleeding, it will be four weeks that I have been bleeding, with a very little break in between. Has this or something similar happened to anyone? I am not sure if I should stick this pack out or stop taking it completely, (I've only taken two pills so far), let my body recuperate, and get sorted out for a month and then try the pill again... I am just so sick of bleeding! I am worried that my body will get used to bleeding while on these hormones and never get back to normal!

Another thing that I have noticed is that the flow seems to increase after sex. What is going on? I dread talking to my doctor but I am going to call her this afternoon after I monitor how my period is today, but I was hoping someone had any insight as to what I might expect her to say... :(
Any time you mess around with fake hormones and stop-start-stop-start as much as you have is bound to have these kinds of problems. It's not surprising at all that you are having such prolonged bleeding.

I'm not sure where you are in your cycle right now because your cycle is totally screwed up. And although I'm not a doctor, I can tell you what I think might be your best bet. I think that you should just stop taking anything all together until you have a normal period. Unfortunately because you've been bleeding so much, it's going to be hard to figure it out.

You know you're supposed to start a new pack either the day OF or the Sunday AFTER your period starts. In order to get back on some type of normal schedule, it's important for you to get that part figured out again. I'm afraid that if you started taking your pill again right now whenever, that it won't properly regulate your cycle.

So, I would suggest that you quit taking the pill all together. Start fresh with a new pack, preferably the Sunday after you get your next period (which might take a while because you're all screwy right now). Then you can start becoming regular again.

Unfortunately there's nothing you can do to stop it now that it has started, except to wait it out and give your body a rest. There was too much stopping and starting of different pills and your body finally just decided it had too much, and now it needs a break. So, give it a break and just wait until you have a real period, and then if you really think it's necessary to go back on the pill, then do it once you have your period again.
QUOTE:
I had just switched birth control types from Lo Ogestrel to Necon, and Necon was obviously not working out for me (the previous month I got my period a week early.)

When you switch BCP it's not uncommon to get your period late or early. You changed your hormones. You should have stayed on Necon for at least 3 months. That's how long it takes for your body to adjust to the new hormones.

Switching brands and starting a new pack with out waiting a week like is playing havoc on your body. The only way to fix this without having more side effects is to stop taking them as Tivo123 said. You need to give your body a break from all the hormones you just threw in it. It may take up to 2 months for you to know what your REAL period is.

Having sex brings your period down faster. It's no big deal if you bleed more.

The next time you start taking your BCP take them for 3 months before you think of switching brands. Stop taking a new pack on the week of your sugar pills that will cause you more problems and make you sick
Thank you for responding so quickly. I was on the NEcon for three and a half months, and all three months that I got my period I got it way early. I jsut felt off on that pill. You know how you jsut know that something doesnt feel right? That pill just did not feel right, and I just wanted to get off of it so thats why I stopped taking it mid pack. I hoped that i would be able to kick it by taking the new pack... where as my period has slowed considerably, it has not yet stopped, so thats why I was torn between waiting it out to see if it will work its way out on this pill, or just giving my body a rest.

My gut instinct was to stop taking bc for a while and let my body just take its natural course, but I wanted some advice before I did that. Thank you for your help I really do appreciate it, the both of you!
It's not that big of a deal to switch brands, people do it all the time. The problem is when you quit mid-pack and don't allow your body time to recouperate before taking a different brand.

Next time if you find yourself having problems, it's best to try as best as you can to finish out the pack you're on first. Allow yourself to have the pill period during the placebo week. Then start the new pack as you would have your old pack on the correct day. That's just a note for future reference.





All times are GMT -7. The time now is 03:39 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!